Anti-depressants anyone? - page 6
Over the years I have taken Celexa and most recently Paxil for my depression. I am now on Wellbutrin. My Celexas quit working, and my Paxils made me gain weight!(Like I needed that!). Anyone else... Read More
Oct 2, '02Just my personal opinion, which means nothing, but to quit smoking.....you just need to quit with other types of support, than drugs. Antidepressants are for depression.
Any medication has side effects, and should be taken only with very serious consideration Check out the nursing and depression thread which also talks about the stigma of depression,etc.
As far as drug testing, I am probably repeatin myself from this thread as well as others.....just list what you take..........no problem here.
Oct 2, '02Does anyone know if you need to disclose this information to your employer. for ex. Please list all meds????
Oct 2, '02FutureRNTerri, I wouldn't. The meds you are taking is none of their business. The one exception is narcs if they do drug screening. But, if you're on an anti-hypertensive, anti-depressant, whatever, it isn't required. If they insist, you don't need to work there that badly. See some of the legislation that prevents employers from even knowing about HIV drugs in most cases (some exceptions, but that's another post).
Oct 2, '02has anyone who have had anti depressant experienced an improvement in thier general aches and pains - ie back pain?
Oct 3, '02OMG, i could go on for days.....
The Dr. started me out on Paxil, and i gained over 50+ pounds, and it gave me serious sweats, all the time! When they tried to take me off of it, I went into serious w/drawls, and was put in the hospital. So, they put me back on, when they tried to give me others, (effoxor, c...somthing or another) I still went through the horrilbe w/drawls. I could feel the blood go through every vein in my body, my head felt really weird, very hard to explain. They tried Wellbutrin, to help quit smoking and hopefully increase sex drive, neither of which happened. So then again, went through horrible w/drawls after 2 or 3 days. Then to where i am now, taking Zoloft. I still sweat constantly, summer, winter, whenever, all the freaking time. No sex drive, could care less if i get any. I cant even put makeup on to go to work, always have to have my hair up, its way too hot, and i will sweat it all off. I know this has been long winded, and i am sorry. If anyone else has felt this way, please let me know.
P.S. I have had severe back pain , it doesnt do anything for it. Sorry.
Oct 3, '02Hello again. Just wanted to let you know that all of this has been over a 4 1/2 year period. Never did help with pms either. Please, if you have never taken these pills, dont. i will never be able to get off of them. And yes, i actually think that it makes depression worse.
Oct 3, '02I have had a history of depression since I was a sophmore in high school.
First I was on Paxil-CAN'T EVER TAKE IT AGAIN!!! I am allergic!! It didn't even help me anyway! Did well on Zoloft, for a while. Then, it would not work!!! Stayed off of antidepressants for a couple of years, then had MAJOR setback-took Celexa-it helped some, but it triggered migraines for me. So then I went to Effexor XR-did better!! My ob/gyn told me it is not as bad to decrease the sex drive as others !!
I weaned off of the Effexor EARLY in my pregnancy-now I'm back on it. I don't have any problems with it!!!!
Oct 3, '02Originally posted by Sandra m. Took
has anyone who have had anti depressant experienced an improvement in thier general aches and pains - ie back pain?
Elavil helped with the stabbing muscular pain I had in my right shoulder (not the joint). I had the pain for twenty years. A rheumatologist stated that is was probably myofaciaitis, stay on the elavil. It is standard treatment for fibromyalgia-please see:
Also, click on causes, apparently there is a disruption in the sleep cycle which procuces extreme fatique upon wakening, pain, brain fog, and many other symptoms.
Elavil virtually stopped my pain. I started with 50 mg, but had heartburn, sugar cravings and constipation. Went to 25 mg and take two if the pain starts. Usually that is the last of it!
Oct 4, '02Paxil was the second antidepressant I tried (first one was Prozac, which helped my husband lose 35#; I GAINED 35# and then I was REALLY depressed!!). Luckily, it works for both the depression and the free-floating anxiety I used to have. I have gained weight with it too, and I am absolutely hellish to be around if I've been without it for longer than 24 hrs. But I'll put up with the side effects as long as the drug helps me to stay on an even keel emotionally (I've long suspected I'm actually bipolar II because I've spent most of my life on an emotional rollercoaster), which it does.
Oct 4, '02Wow! I just feel so sad for you guys! I don't even know anyone on anti-depressants! Hang in there! would hate to think of anyone here hurting with problems like this! If I have a bad day I can just take it out on the punch-bag down stairs, couldn't imagine what you must be going through to need these kinds of drugs!:kiss
Oct 4, '02I have used Wellbutrin, and am going back on soon. It looks like I'll be a lifer. Iv'e used Prozac, and it stopped working after a while (I did lose weight for a while on it though). Paxil did nothing for me, and Effexor helped with the depression but made me sick all the time.
Wellbutrin is the very same thing as Zyban, which is marketed for smoking cessation, so it is used to stop smoking. They use a different name, because many people don't like to think they're taking antidepressants. My doctor says his paitents on Zyban report how much happier they feel when they're on their smoking cessation programs with Zyban. He hates to tell them it's the antidepressant effect, lol.
Oct 4, '02Sandra Took,
Effexor is also being used for chronic back pain. My grandmother is currently taking it along with oxycontin for back pain. Right now it is too soon to tell, but we are hopeful.
Oct 5, '02did you ever wonder why so many nurses are on antidepressants? Are we just so much more open to telling that we are depressed? Or is it the access we have to MD's who may understand the work situation we face? Lately I have thought that we may be facing an almost abusive environment: being chewed at from the administrative point of view about time management and adding to our already overloaded plate, or the patients who expect us to provide almost 1:1 care when we have 4-7 other patients to tend to. The MD, parmacist, OT, PT, OR all want our time spent tending to their expectations as well. Lest we forget family members who want an immediate update on their relative when they decide to call. Reading billboards along the highway which depict wide grins on nurses faces and herald that "service" at their facility is the best: hidden meaning : "we will pile this extra PR burden on the already overwhelmed Nurse". In order to deliver the whole package with a smile, the nurse needs the "lift" that the antidepressants give, otherwise we would all walk out! Please respond with your thoughts on this.